Hail, Coconino
- When
- August 19, 6:55 PM MST
- Where
- Coconino County, Williams
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 35.250, -112.183
One inch diameter hail was reported 5 miles north of Williams.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 19, 2:45 PM MST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST THU AUG 19 2004 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL LAST INTO THE EVENING HOURS NORTH AND EAST OF FLAGSTAFF...WITH A CHANCE OF A FEW STORMS DEVELOPING FROM FLAGSTAFF SOUTHWEST. SCATTERED STORMS ARE EXPECTED AGAIN FRIDAY AFTERNOON...ESPECIALLY FROM THE MOGOLLON RIM NORTHWARD. A LOW PRESSURE TROUGH WILL DEVELOP OFF THE WEST COAST BY LATE IN THE WEEKEND INTO NEXT WEEK...PUTTING NORTHERN ARIZONA IN A SOUTHERLY FLOW. ENOUGH MOISTURE WILL REMAIN OVER THE NORTHLAND FOR ISOLATED SHOWERS AND THUNDERSTORMS THROUGH THIS PERIOD. && .DISCUSSION...THE AIRMASS OVER YAVAPAI AND MOST OF COCONINO COUNTY IS STRUGGLING TO RECOVER FROM THE WIDESPREAD RAIN AND CLOUDS THAT COVERED THE AREA THROUGH EARLY THIS MORNING. TEMPERATURES WERE RUNNING AROUND 10 DEGREES BELOW NORMAL THIS AFTERNOON. INSTABILITY HAS NOT BEEN ABLE TO BUILD IN THESE AREAS AND NO STORMS HAVE FIRED YET. OVER THE EASTERN HALF OF THE CWA...MORNING SUNSHINE HAS COMBINED WITH THE COOL TEMPERATURES ALOFT TO PRODUCE SCATTERED STORMS...BUT NOTHING TOO SIGNIFICANT. EXPECTING THE STORMS TO CONTINUE INTO THE EVENING HOURS AS A SHORTWAVE TROUGH MOVES ACROSS NORTHEAST ARIZONA. FOR YAVAPAI COUNTY THROUGH THE FLAGSTAFF AREA...HAVE DECREASED POPS SLIGHTLY FOR THE EVENING HOURS. KEPT THEM IN THE 30 PERCENT RANGE AS SKIES HAVE BEGUN TO CLEAR AND SOME INSTABILITY COULD BUILD BEFORE SUNSET. STORMS DEVELOPING OVER SOUTHERN UT ALSO HAVE A CHANCE TO MAKE IT INTO THE AREA. FOR FRIDAY...WE RAISED POPS BACK INTO THE SCATTERED CATEGORY FOR THE HIGHER TERRAIN WITH 10S AND 20S FOR THE VALLEYS AS THE MOISTURE DOES NOT APPEAR TO BE LEAVING. THERE WILL ALSO LIKELY BE BETTER SURFACE HEATING THAN TODAY. MODELS HAVE CONTINUED TO SHOW DRYING FOR SEVERAL DAYS FOR FRIDAY THROUGH THE WEEKEND...BUT THE FLOW PATTERN IS NOT FAVORABLE FOR COMPLETELY DRYING OUT OUR AREA. IN FACT...IF THE 12Z GFS VERIFIES...A SOUTHERLY FLOW PATTERN WILL DEVELOP BY SUNDAY AND MONDAY WHICH IS NORMALLY A MOIST TRAJECTORY. WILL MAINTAIN POPS THROUGH THE EXTENDED FROM THE RIM NORTH. ALSO MOVED POPS BACK WESTWARD INTO YAVAPAI COUNTY FOR EARLY NEXT WEEK. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && JOHNDROW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST THU AUG 19 2004 AZZ004>018-037>040-201400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY LOW AND MID LEVEL MOISTURE REMAINS OVER NORTHERN ARIZONA THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY AROUND NOON FROM THE MOGOLLON AND WHITE MOUNTAINS NORTHEASTWARD. THIS AREA WILL BE AFFECTED BY UPPER LEVEL WEATHER DISTURBANCES THIS AFTERNOON...WITH SOME OF THE STORMS PRODUCING HAIL NEAR ONE HALF INCH IN DIAMETER AND VERY HEAVY RAINFALL. SOUTH AND WEST OF THE MOGOLLON RIM...THE LOWER ATMOSPHERE IS COOL AND STABLE THIS MORNING. CLOUD COVER IN THIS AREA IS INHIBITING SURFACE HEATING WHICH WILL DELAY THUNDERSTORM DEVELOPMENT. HOWEVER...ANY AREAS THAT RECEIVE SUNSHINE LATER TODAY WILL QUICKLY BECOME UNSTABLE WITH SCATTERED THUNDERSTORMS DEVELOPING. STORMS OVER YAVAPAI AND NORTHERN GILA COUNTY WILL HAVE THE POTENTIAL FOR LARGE HAIL AND VERY HEAVY RAIN...PRODUCING LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY...MAINLY FROM THE MOGOLLON RIM NORTHEASTWARD. A DRYING TREND IS EXPECTED TO BEGIN SATURDAY AND LAST THROUGH THE BEGINNING OF NEXT WEEK. ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED...MAINLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 117 km away, was scanning. The volume nearest the first event began at 01:53 UTC.
1 hail. Local standard time, as filed.
One inch diameter hail was reported 5 miles north of Williams.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420083.